News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: MRSA, Bactrim and Respritory Infection


 momofjdevs - Sat Feb 03, 2007 11:54 pm

Hello all I am Cristal, 35, Female, I am 28 weels pregnant I have had an upper respiratory infection. I was prescribed Bactrim DS by my OB for the MRSA that they detected in my Sputum. I understand that this should kill the MRSA however I don't know the effects on the baby since I am in the last trimester. I was hoping that someone here could help me with that.

Just how bad is it for the baby? Will it cause fetal death?

My past surgeries include, 3 D&C's, 1 D&E, and appendectomy, and I&D, and wound closure. I have a fmaily history of HBP, heart disease.

I am currently on Hycodan for coughing and just finished a round of Augmentin XR for the upper respiratory infection, when they added the Bactrim DS.
 Dr. Safaa Mahmoud - Sun Feb 04, 2007 4:52 pm

User avatar Hello,

Most of the teratogenic effect of drugs occur if they are taken during the first trimester. I am sure that your Doctor is aware of the drugs he is prescribing to you while you are in the last trimester, so you do not have to be stressed.

The following information may be helpful to give you an idea about the safety of the drugs you received in this period on your fetus.

According to the FDA:
Bactrim is considered as a pregnancy category C which means it is not known to be of harm on the fetus, but its effect on folic acid which is important for the fetal development. Thus it should be given according to the physician prescription in conditions which necessitate its use.

Augmentin is considered a drug category B., which means its is not supposed to be harmful to the baby.

Hycodan Tablets is not known whether it can or it can not cause harm to the fetus and is not recommended be many to be used during pregnancy.

Keep in mind that the risk of most of drugs to cause harm to the fetus is mainly during the first trimester.

Follow up with your Doctor is essential.
Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here